Jump to content
CrazyBoards.org

Lamictal as an antidepressant?


Recommended Posts

I've been dealing with depression for some time now, and yesterday I finally broke down and asked my pdoc for an antidepressant at my appointment. I told him that I'd been on Wellbutrin in the past and did well on it, but he said that Lamictal "made more sense". 

 

So my questions are to those who have been on Lamictal for depression.  Is it an effective antidepressant? At what dosage did you begin to feel better? I'm also on lithium and zyprexa, but their antidepressant effects don't seem to be doing much for me right now. 

Link to comment
Share on other sites

I don't know how to answer that. I don't think lamictal is an anti-depressant as much as a mood stabilizer. I think it's kept me from being VERY depressed, and it's kept me from depressed for very long. So whereas before mood stabilizers (including trileptal), my depression might vary from can't-get-off-the-floor to starving-but-can't-be-bothered-to-cook, with mood stabilizers my depression was more a really-don't-feel-like-getting-out-of-bed sort. It took a lot of work and some life changes to get back to 'normal.' I still get depressed, but it isn't as deep or are long lasting (hours instead of days). 

Link to comment
Share on other sites

I've found LTG to be a pretty decent anti-depressant and a pretty decent mood stabilizer, at least in conjunction with Seroquel. And it worked pretty quickly for me, within a few weeks.

 

The thing to remember when starting Lamictal is that the titration period, especially before you get to 100 mgs, can be very bumpy, by which I mean irritable, agitated,

sleepless and otherwise uncomfortable. Some docs prescribe short-term benzos to help their patients through this. Some don't.

Link to comment
Share on other sites

Some people with MDD use Lamictal for depression, and it is too activating for some people with BP I. There is a good chance you will derive some benefit. Your cocktail will be very close to mine: Lamictal, lithium, Latuda. So I am biased.

 

But as others have said, remember titrating is not the same as being on a stable dose. It's a rough titration. You may feel great one day, horrible the next. But you can't tell for sure what is happening until you get to a therapeutic level.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...